Jul 4, 2009
I had been on 1st line ARV's until three years ago when I started to feel complications. A month ago my CD4 was down to 18 and viral load 580,000. I am now on Truvada & Aluvia but am getting severe abdominal pains, gas and bloating. It prevents me from eating and makes it very difficult to continue with the treatment. I have also developed ulcers. Help!
| Response from Mr. Vergel
There are over the counter enzymes like Beano is the US that help with gas. Also , digestive enzymes either by prescription or over the counter seem to help. Avoid milk products (except yogurt), beans, broccoli, onions, and high sugar products that may increase fermentation in the colon. Supplements containing friendly bacteria could also help restore any potential shifts in your gut flora. But who knows how we are reacting to binders and fillers in those HIV medications anyway!
Gas is a common complain when starting therapy and no one has taken the problem seriously enough to do interventional studies. I feel very strongly that we need better GI based research in HIV. Sometimes bloating tends to get better with time, so hang in there.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do People Get AIDS From Blowjob From A Prostitute?
- Chills After Sex With Sex Worker Worried I Have HIV
- Diarrhea After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Groin Pain After Genital Rubbing Worried I Have HIV
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.